MAUDE Adverse Event Report: ETHICON INC. GUT PL UD 18IN 4-0 S/A SC-1; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL UD 18IN 4-0 S/A SC-1; SUTURE, ABSORBABLE, NATURAL
Catalog Number 1824H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2024 and suture was used.During an unknown procedure while suturing through pt's (patient's) nasal cartilage, surgeon realized that the needle had come off of the suture.Imaging and endoscopy were required to locate and remove the needle from right turbinate.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/5/2025.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: wj1824p30 is not a valid lot.Please provide the lot number.Additional information was requested, the following was obtained: was the needle piece(s) retrieved during the same procedure? yes what measures were taken to retrieve the broken piece? searched room with magnet and patient with visual inspection and imaging was there any additional tissue damage as a result of searching for the needle piece? no was the procedure completed without any adverse effect to the patient? yes what was the appearance of the needle during the removal? intact please provide the product code: ref (b)(4) please provide the lot number: lot #wj1824p30.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: as the catalog/model number was not provided, the (01) gtin is not available.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.User facility medwatch form #mw5163984.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 3/6/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: 2.7.25 updated lot number- 102rl5.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected data: d3 mfr email.

Brand Name
GUT PL UD 18IN 4-0 S/A SC-1
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21314115
Report Number2210968-2025-01395
Device Sequence Number8169458
Product Code GAL
UDI-Device Identifier10705031002654
UDI-Public(01)10705031002654(17)290731(10)102RL5
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1824H
Device Lot Number102RL5
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer02/07/2025
11/26/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date03/06/2025
12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age28 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite